CSN Login
Members Online: 25

What do I do for thrash?

veronica57
Posts: 98
Joined: May 2010

I'm having a lot of thrash on my tongue and yuckie build up in my mouth. I guess this is a side effect from chemo. Does anyone have any advice about getting rid of it?

Veronica

nasher
Posts: 507
Joined: Apr 2010

is it a metalic taste to your mouth and everything tastes like extra salt is on it?

if so you might be like me and it may or may not go away.. I have been dealing with a metalic like taste in my mouth since RI-131 treatment (5 may 2010) and my endo says it eithor goes away within a year or it dosent ever go away.

personaly i found brushing my teath a few extra times a day helps minimize it but i havent found anything to get rid of it

veronica57
Posts: 98
Joined: May 2010

a thick build up. My lips are covered with white fetor every night. I too find that brushing my teeth extra times helps somewhat. I also try to drink more also to keep my mouth moist and to keep from getting sores in my mouth. Chemo is causing it.

How's it going for you? Happy Holidays.

Veronica

alapah's picture
alapah
Posts: 258
Joined: Oct 2009

If you are experiencing thrush due to your chemo you should probably call your doctor's office. I am sure there are things they can recommend and even meds to treat that. No reason to suffer. Best to you veronica.

veronica57
Posts: 98
Joined: May 2010

I meant to ask him on Monday when I was there and I forgot. I need to start writing down my questions when I have an appointment. But I will try calling the office tomorrow. Thank you and Happy Holidays.

Veronica

sunnyaz
Posts: 582
Joined: Oct 2010

Hi Veronica,

I have never had Chemo, so I am not experienced in the Thrush department. I did see the Dr. Oz show last week and he talked about Thrush and Hairy tongue. He said that using a tongue scrapper worked, but I am not sure if he meant for Hairy tongue or for Thrush. Maybe for both.

Julie-SunnyAZ

veronica57
Posts: 98
Joined: May 2010

I asked my onco yesterday and he said, it's not really much to do about thrush. I need to keep my mouth moist he says to prevent sores. A bit of good news. The onco told me also that in comparison to the pictures they have and what the ER did on Christmas, the chemo seems to be shrinking some of the nodules. So,I get my second round of chemo on Thursday. This time, they're going to give me a neutrapenic shot the next day to keep my blood count from dropping. I'm hopeful, yet still scared to get my hopes up to high. Please pray for me. God bless.

Veronica

sunnyaz
Posts: 582
Joined: Oct 2010

So glad to hear the nodules are shrinking! You are in my prayers every day. I know with faith in our very powerful God you will get through this. Hang in there and stay positive. Remember that laughter is the best medicine. Live, love and laugh each and every day as if it were your last. After the tragedy here in Tucson I have even more reason to live by these words. We never know how we will be touched and affected by the world.
God Bless,
Julie

veronica57
Posts: 98
Joined: May 2010

Thank you so much. I believe God will bring me through this. You're right. Laughter is a great remedy. I am sorry for the tragedy there in Tuscon. You stay strong as well. I am praying for you too. God bless.

Veronica

alapah's picture
alapah
Posts: 258
Joined: Oct 2009

I too am glad to hear the nodules are shrinking. I hope you're feeling fairly strong and positive. Sending the good vibes your way every day!

veronica57
Posts: 98
Joined: May 2010

It's good to get positive news for a change. I had another CT scan yesterday. I'm looking forward to the results Monday. I will let you know the outcome. Thanks again. God bless.

Veronica

sunnyaz
Posts: 582
Joined: Oct 2010

Hi Veronica,
How did the CT scan go? Are you doing okay?
Julie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network